Little Acne Pimples On My Scalp From Prednisone

I wanted to share a story about what is happening to me right now with regards to tapering off the prednisone steroids, and the strange acne side effects that are coming along with it.  I have ulcerative colitis, and several weeks ago a pretty nasty flare up developed which caused my UC symptoms to get pretty bad.  So, I was prescribed prednisone and shortly afterwards, I began taking 15 mg of prednisone per day.  That is a pretty minimal amount compared to the high doses I’ve taken several times before.

Not initially, but after beginning the tapering of the steroids, I started to notice the acne and the strange pimples on my scalp.  This was actually very similar to the first few times I began tapering off these anti-inflammatory drugs.  Just where my hairline begins on my head, there are in many places small hard pimples.  It is so weird.  And then just last week, I noticed the same acne like pimple on the outside of my right foot.  The ones on my feet look to be filled with a white puss.  They don’t hurt at all, but they are identical to the bumps that started a year or so ago before I developed some bad psoriasis on both my hands and feet.  I am worried that the psoriasis is going to begin any day now as well.

Here are two pictures of what the foot pimples look like right now.  The red area around them is where I popped a few, and the white puss came oozing out.

foot pimples
the pimples or maybe psoriasis on my right foot
prednisone pimples
close up of foot pimples and white puss underneath

If anyone else who has started tapering off of prednisone and also has developed some puss filled acne like pimples on your feet or scalp, please make a comment below.  This stuff is very weird, and although it doesn’t hurt and I’ve been through it before, it is still odd and I can’t wait for it to go away on its own.  What is bothering me the most is the itchy feeling that comes from the pimples that are on my head under my hairline.  They are a real drag to deal with.  So, if you have dealt or are dealing with this right now, I totally understand what you’re going through.

Tagged with:

6 thoughts on “Little Acne Pimples On My Scalp From Prednisone”

  • I just got off an oral regimen (21 pills over a 6-day period) if prednisone a couple weeks ago and just broke out with the same little spots on my scalp you mentioned about 3 days ago. They are so annoying! Plus, I have also noticed my scalp/hair gets oily much faster than it used to. I hope they go away soon.

    • Hey Trina, don’t worry, I’m now a bit over two weeks off teh steroids, and I am seeing my skin starting to get back to normal, WHICH IS GREAT!, I wish you the best, how are you feeling today?

  • Dear Sir,

    I got the same problem as in first picture of you, there are so many little pimples on my foot right side. these pample are filled with white puss. i don’t know what kind of decease this is, i had taken medicine anti biotik like ogmanton, and many more and use the crease with ingredients of phosphate to dry the puss but after few day it started again to grow.
    you r requested to please help me n informe me to what i have to use to avoid this fungral deseces. thanks

  • I have been on HUMIRA, and I have the exact same rash as shown in the pictures above. I have it on both of my feet in the arches and also on both of my hands. I am getting pimple like bumps all over my body in different spots and also all over my scalp. I have stopped HUMIRA and am hoping for the reash to go away!

  • you may want to see a dermatologist about that. looks like what i had after being on prednisone, pentasa, and vancomyacin for a long period of time. the dermatologist took a biopsy of one of the infected areas and came up with IGA Pemphigus which is a auto-immune blistering. on a 30 day course of dapsone to get rid of it. hopefully it helps. my scalp is also very itchy and sore at times. i dont know if i can atribute it to prednsone or some of the other meds i am on. its very frustrating.

  • Just got off prednisone after 5 weeks. On the final week I started getting the scalp pimples. They are a pain. Also just started Apriso for UC. Not sure which is causing it but the common cause seems to be prednisone.

Any Thoughts/Comments...Leave a Reply